Warning Signs Your Methadone Dosage is Too Low
It can take a little time for some patients before they and their doctor are able to settle on the right methadone dosage for their needs. Below are several warning signs that the methadone dosage you are on currently is too low.
To find a reliable treatment program where you can receive the help you need, call 866-312-5827Who Answers? now.
Optimal Dosages for Methadone Maintenance
According to the National Institute of Justice, “Dosage is determined by several factors related to the patient, such as:”
- Opioid tolerance level
- History of opioid use
- Current medical status
However, there are optimal dose ranges for the drug when used in this capacity. Detoxification usually sees patients receiving an initial dose of 20-30 mg, but maintenance often requires doses somewhere between 80 and 120 mg per day.
If your dosages are lower than 80 mg per day, it is likely that they need to be increased so you can receive the full effect of methadone maintenance treatment.
If you are starting to experience withdrawal symptoms to the point where they are irksome, painful, or difficult to cope with, it is likely that your methadone dosage is still too low. Some of the common withdrawal symptoms you are likely to experience, as stated by the National Library of Medicine, include:
- Muscle aches
- Increased tearing
- Runny nose
- Abdominal cramping
- Dilated pupils
- Goose bumps
These symptoms should be controlled considerably by your methadone medication, especially if it is at its optimal dosage. If you feel your symptoms are not being controlled like they should be, talk to your doctor about raising your dosage as soon as possible.
The withdrawal symptoms caused by opioids are not usually life threatening, but they can be uncomfortable and painful enough to cause relapse.
Cravings are another aspect of recovery that your methadone dosage should take care of. If you are experiencing a severe desire to take large amounts of opioids and if this desire feels much stronger than it should for you to live your daily life comfortably, it is important to talk to your doctor right away about raising your dosage.
Always Talk to Your Doctor About Your Dosage
If it seems that you may be in need of a higher methadone dosage, it is absolutely paramount that you consult your doctor on this and that you never make a change to your medication on your own.
You must always take the amount prescribed to you, otherwise you could end up becoming addicted to methadone the same way you did with other opioids.
Never deviate from your prescription, but do ask your doctor if they may need to raise your dosage in order for you to get the results you need.
Call Today to Find Safe, Reliable Care
Get help finding the rehab program that is best for your needs and find answers to any questions you may have about opioid addiction, treatment, and methadone maintenance. Call 866-312-5827Who Answers? now to learn more.